advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nepean, Ontario, Canada:

My four year old stepson has had diabetes for a year and is currently getting injections at breakfast and at supper. Is there any danger in increasing the amount of insulin in order to account for more sugars in his diet?

Answer:

Your stepson's intake of carbohydrate will be calculated according to his growth requirements. This is the job of a paediatric dietitian. While some flexibility is reasonable, you should not routinely depart from his recommended intake because the practice of covering extra food with extra insulin often results in obesity. Your diabetes team will give specific advice on this.

KJR

DTQ-20020326101540A
Original posting 18 Apr 2002
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.